What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jan 9, 1:10 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Jan 9, 1:10 PM EST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
110 PM EST Tue Jan 9 2024
.SYNOPSIS...
A strong storm system will move across the eastern United States
today producing a wide variety of precipitation, including heavy
rain for the Mid- Atlantic region. Rain, heavy at times is
expected through the day which may lead to flooding. In
addition, expect strong gusty winds, especially across the
higher elevations.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1050 AM EST Tuesday...
Key Messages:
- Added large portion of Foothills and piedmont for chance of
thunder today
- The Winter Weather Advisory along the southern Blue Ridge is
in effect until noon
- The Winter Weather Advisory in Greenbrier County and the
Alleghany Highlands in Virgina is in effect until noon
Timing of the more convective line on the western edge of the
shield of precipitation is forecast by the HRRR to cross through
the region between 2PM and 7PM. Have kept the chance of thunder
and heavy rain aligned with this timing and also pulled the
thunder threat up to at least Route 460.
The big picture... A major storm system is ongoing across the
eastern U.S. with snow, heavy rain, thunderstorms and wind. A
very potent mid-upper level trough over the Central U.S. is
becoming negatively tilted and this is allowing for rapid
surface cyclogenesis over the Midwest and Ohio Valley. The
result will likely be a sub-980 mb surface low over Michigan by
late this evening, and this low will continue lifting toward the
northeast across southern Ontario and into Quebec by Wednesday
afternoon. A strong cold front trailing south from the parent
low will move east across the Mid-Atlantic and Deep south, and
will pass off the East Coast by Wednesday morning.
Widespread hazardous weather impacts are expected for the eastern
third of the U.S. in association with this low pressure system,
and numerous warnings and advisories are now in effect from the
Gulf Coast to Maine. One of the big things making weather
headlines will be the widespread expanse of heavy rain capable
of producing flooding. Forecast rainfall of 1 to 3 inches is
expected across our forecast area which will result in ponding
of water, poor drainage flooding, and potential for small
stream and river flooding. Another concern is a strong 850 mb
low level jet that will be in place just ahead of the cold front
with southerly winds of 50 to 80 mph just a few thousand feet
above the surface. At the surface, much of our forecast area is
being protected by a shallow wedge of cool air, the stronger
winds passing over top of the wedge. As this wedge erodes later
this afternoon, will have to watch for increasing wind gusts.
Downslope southeast wind gusts of 40 to 60 mph are already being
observed along the western slopes of the Appalachian Divide
(BKW-BLF-TYS) and across the ridge peaks. Beech Mtn NC recorded
a 58 mph wind gust at around 315AM this morning. Passage of the
cold front late this afternoon will bring a wind shift from the
southwest and potential for strong wind gusts associated with
the front's passage. The wind, combined with the rain soaked
ground, may also make it easier for the wind to uproot trees
resulting in isolated power outages.
All things considered it will be a busy weather day.
By tonight, the front will be east of the area. Conditions
should slowly improve with partial clearing. Rain will come to
an end, but do expect lingering moisture across the mountains.
As temperature retreat into the 30s, the moisture should
convert to snow showers. Winds will be gusty through the night.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
As of 245 AM EST Tuesday...
Key Messages:
1) Confidence is high for gusty west winds and mountain snow showers
on Wednesday.
2) After a dry Thursday, another low pressure system may bring more
rain and gusty southeast winds on Friday.
The wind will increase from the west on Wednesday as a low pressure
system exits offshore. However, the wind is depicted as just a tad
more southwest than true west in the models, which may limit the
maximum wind gusts and the upslope component to producing mountain
snow showers. Nevertheless, gusts could reach up to 40 MPH along the
higher elevations, and snow showers should fly from Boone to
Lewisburg. Only western Greenbrier County has the potential for
around an inch of snow, while most of the mountains may just see
flurries. The wind and the snow showers should fade by Wednesday
night as high pressure builds to the south.
Thursday appears quiet and will be a needed reprieve from all the
active weather lately. Clouds should increase on Thursday night as
the atmosphere prepares to deliver another low pressure system for
the Mid Atlantic that should arrive by Friday morning. The models
have slowed down the timing with this system a little compared to
previous solutions. Any hint of a wintry mix of precipitation is
extremely limited to just the first couple hours in the mountains
with milder air pushing anything over to liquid by midday. Bands of
heavy rain and a gusty southeast wind are the main threats from this
system. With antecedent conditions becoming increasingly wet lately,
there is yet another risk of flooding for Friday and Friday night.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
As of 245 AM EST Tuesday...
Key Messages:
1) Confidence is moderate for gusty west winds and mountain snow
showers on Saturday.
2) Another low pressure system could bring a chance of wintry
precipitation by Monday, but confidence is low on any details.
It may sound like an almost exact repeat of the short term section,
but this part of the forecast will start with a low pressure system
exiting offshore that will produce a gusty west wind and mountain
snow showers from Boone to Lewisburg on Saturday. The only
difference is that the winds aloft could be stronger, but it is too
early to tell how much that will mix down to observed gusts at the
ground. Weak high pressure should allow the wind and snow showers to
dissipate by Saturday night, and Sunday appears to stay dry. Of
course, this section has to complete the repetition cycle by closing
out with yet another low pressure system lurking for Sunday night
into Monday. However, it may be cold enough to introduce a better
chance of wintry precipitation, but the details are very murky with
model solutions varying notably on track and timing.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 1245 AM EST Tuesday...
Widespread IFR to IFR ceilings will cover southwest Virginia,
northwest North Carolina and southeast West Virginia early this
afternoon. Visibility was MVFR in moderate to heavy rain.
A strong southeast LLJ is present just above the surface. This
will lead to LLWS until a cold front crosses the area from west
to east before 00Z/7PM. The same jet will produce surface wind
gusts of 30 to 50 knots west of a KLWB-KBLF-KTNB line.
A narrow band of heavier deep convection will crossing the area
ahead of the front producing intense rainfall with LIFR
visibility and up to 50 knot west wind.
Expect a west to southwest wind behind the front tonight and
Wednesday. Wind gusts will up to 40 knots behind the front.
Upslope MVFR clouds and numerous snow showers will remain over
the mountains along the west slopes of the central Appalachians
through Wednesday morning, including at KLWB and KBLF.
OUTLOOK...
Widespread VFR returns for Thursday associated with High
pressure and light winds.
More rain tracks in Friday with sub-VFR likely...another storm
system that will take a similar track compared to Tuesday.
&&
.HYDROLOGY...
As of 100 PM EST Tuesday...
A Flood Watch continues for most of the area.
Rain is expected through today, and is expected to become heavy
at times this afternoon. Rainfall totals will be in the 2-4"
range, with periods of high rain rates and locally higher
rainfall amounts.
Additionally, upstream rainfall and snowmelt will make its way
into some of our area rivers. The Yadkin, Danville, Roanoke, and
Greenbrier Rivers all have points on them that will be close to
our exceeding minor flood stage tonight and Wednesday. A few
sites may near moderate flood stage.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 7 PM EST this evening for VAZ015.
High Wind Warning until 7 PM EST this evening for VAZ007-009-
015.
Wind Advisory from 7 PM this evening to 1 PM EST Wednesday for
VAZ015.
Flood Watch through late tonight for VAZ011-013-014-016>020-
022>024-032>035-043>047-058-059.
Wind Advisory until 7 PM EST this evening for VAZ010>014-
016>020-022>024.
NC...Flood Watch until 7 PM EST this evening for NCZ001-002-018-019.
High Wind Warning until 7 PM EST this evening for NCZ001-002-
018.
Wind Advisory from 7 PM this evening to 1 PM EST Wednesday for
NCZ001-002-018.
Flood Watch through late tonight for NCZ003>006-020.
WV...High Wind Warning until 7 PM EST this evening for WVZ042-043-
508.
Flood Watch through late tonight for WVZ043-044-507-508.
Wind Advisory until 7 PM EST this evening for WVZ044-507.
&&
SYNOPSIS...PM
NEAR TERM...AMS/PM
SHORT TERM...PW
LONG TERM...PW
AVIATION...AMS
HYDROLOGY...SHHazardous weather outlook, Jan 9, 5:03 AM EST, 9 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
503 AM EST Tue Jan 9 2024
NCZ019-101015-
Wilkes-
503 AM EST Tue Jan 9 2024
...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for northwest North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Another low pressure system on Friday could bring heavy rain that
could lead to flooding along with gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Reports should be submitted by
calling 1-866-215-4324, by posting on social media, by emailing
rnk.skywarn@noaa.gov, or reporting online at www.weather.gov/rnk.
VAZ019-020-024-WVZ507-101015-
Alleghany VA-Bath-Rockbridge-Eastern Greenbrier-
503 AM EST Tue Jan 9 2024
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...FLOOD WATCH REMAINS IN EFFECT FROM 9 AM EST THIS MORNING THROUGH
LATE TONIGHT...
This Hazardous Weather Outlook is for west central Virginia and
southeast West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Winter Weather Advisory.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Another low pressure system on Friday could bring heavy rain that
could lead to flooding along with gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Reports should be submitted by
calling 1-866-215-4324, by posting on social media, by emailing
rnk.skywarn@noaa.gov, or reporting online at www.weather.gov/rnk.
NCZ001-002-018-VAZ015-101015-
Ashe-Alleghany NC-Watauga-Grayson-
503 AM EST Tue Jan 9 2024
...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
WEDNESDAY...
This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
High Wind Warning.
Winter Weather Advisory.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
In addition, another low pressure system on Friday could bring
heavy rain that could lead to flooding along with gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Reports should be submitted by
calling 1-866-215-4324, by posting on social media, by emailing
rnk.skywarn@noaa.gov, or reporting online at www.weather.gov/rnk.
VAZ011-013-014-018-022-023-WVZ044-101015-
Giles-Pulaski-Montgomery-Craig-Roanoke-Botetourt-Monroe-
503 AM EST Tue Jan 9 2024
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...FLOOD WATCH REMAINS IN EFFECT FROM 9 AM EST THIS MORNING THROUGH
LATE TONIGHT...
This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Another low pressure system on Friday could bring heavy rain that
could lead to flooding along with gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Reports should be submitted by
calling 1-866-215-4324, by posting on social media, by emailing
rnk.skywarn@noaa.gov, or reporting online at www.weather.gov/rnk.
VAZ016-017-101015-
Carroll-Floyd-
503 AM EST Tue Jan 9 2024
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...FLOOD WATCH REMAINS IN EFFECT FROM 9 AM EST THIS MORNING THROUGH
LATE TONIGHT...
This Hazardous Weather Outlook is for southwest Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Winter Weather Advisory.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Another low pressure system on Friday could bring heavy rain that
could lead to flooding along with gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Reports should be submitted by
calling 1-866-215-4324, by posting on social media, by emailing
rnk.skywarn@noaa.gov, or reporting online at www.weather.gov/rnk.
WVZ508-101015-
Western Greenbrier-
503 AM EST Tue Jan 9 2024
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...FLOOD WATCH REMAINS IN EFFECT FROM 9 AM EST THIS MORNING THROUGH
LATE TONIGHT...
This Hazardous Weather Outlook is for southeast West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Winter Weather Advisory.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Another low pressure system on Friday could bring heavy rain that
could lead to flooding along with gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Reports should be submitted by
calling 1-866-215-4324, by posting on social media, by emailing
rnk.skywarn@noaa.gov, or reporting online at www.weather.gov/rnk.
NCZ003>006-020-VAZ032>035-043>047-058-059-101015-
Surry-Stokes-Rockingham-Caswell-Yadkin-Patrick-Franklin-Bedford-
Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-
503 AM EST Tue Jan 9 2024
...FLOOD WATCH REMAINS IN EFFECT FROM 9 AM EST THIS MORNING THROUGH
LATE TONIGHT...
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Another low pressure system on Friday could bring heavy rain that
could lead to flooding along with gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Reports should be submitted by
calling 1-866-215-4324, by posting on social media, by emailing
rnk.skywarn@noaa.gov, or reporting online at www.weather.gov/rnk.
VAZ010-012-101015-
Bland-Wythe-
503 AM EST Tue Jan 9 2024
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
This Hazardous Weather Outlook is for southwest Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Another low pressure system on Friday could bring heavy rain that
could lead to flooding along with gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Reports should be submitted by
calling 1-866-215-4324, by posting on social media, by emailing
rnk.skywarn@noaa.gov, or reporting online at www.weather.gov/rnk.
VAZ007-009-WVZ042-101015-
Tazewell-Smyth-Mercer-
503 AM EST Tue Jan 9 2024
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Another low pressure system on Friday could bring heavy rain that
could lead to flooding along with gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Reports should be submitted by
calling 1-866-215-4324, by posting on social media, by emailing
rnk.skywarn@noaa.gov, or reporting online at www.weather.gov/rnk.
WVZ043-101015-
Summers-
503 AM EST Tue Jan 9 2024
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...FLOOD WATCH REMAINS IN EFFECT FROM 9 AM EST THIS MORNING THROUGH
LATE TONIGHT...
This Hazardous Weather Outlook is for southeast West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Another low pressure system on Friday could bring heavy rain that
could lead to flooding along with gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Reports should be submitted by
calling 1-866-215-4324, by posting on social media, by emailing
rnk.skywarn@noaa.gov, or reporting online at www.weather.gov/rnk.
PW
In the hours before
Local storm report, Jan 9, 11:41 AM EST, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1141 AM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM Flood 1 ESE Beech Mountain 36.21N 81.88W
01/09/2024 Watauga NC County Official
Chestnut Way within the Beech Mountain
community, a gravel road, was washed out by
heavy rain. Three feet of water on parts of
Grassy Gap Road, also within the Beech
Mountain community.
&&
RABSpecial weather statement, Jan 9, 12:43 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1243 PM EST Tue Jan 9 2024
NCZ002>004-019-020-091815-
Stokes NC-Yadkin NC-Surry NC-Wilkes NC-Alleghany NC-
1243 PM EST Tue Jan 9 2024
...GUSTY SHOWERS WILL IMPACT
SOUTHEASTERN ALLEGHANY AND SURRY COUNTIES IN NORTHWESTERN NORTH
CAROLINA...SOUTHWESTERN STOKES COUNTY IN NORTH CENTRAL NORTH
CAROLINA...WILKES AND YADKIN COUNTIES IN NORTHWESTERN NORTH CAROLINA
THROUGH 115 PM EST...
At 1242 PM EST, Doppler radar was tracking gusty showers near Boomer,
moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
North Wilkesboro...
Elkin...
Wilkesboro...
Fairview...
Yadkinville...
Jonesville...
and Dobson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3607 8141 3610 8149 3653 8090 3638 8023
3626 8032 3626 8045 3614 8044 3611 8051
3605 8050 3606 8098 3603 8107 3603 8127
3600 8132
TIME...MOT...LOC 1742Z 239DEG 41KT 3601 8118
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
VFJLocal storm report, Jan 9, 12:59 PM EST, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1259 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM Flood 2 WSW Sands 36.24N 81.66W
01/09/2024 Watauga NC 911 Call Center
The Watauga County 911 Center received a
report of flooding on NC Highway 194 at
Brookshire Road, just north of Boone and the
intersection of NC 194 and U.S. 421.
&&
RABSpecial weather statement, Jan 9, 1:10 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
110 PM EST Tue Jan 9 2024
NCZ002-003-VAZ012-013-015>017-032-091845-
Surry NC-Alleghany NC-Grayson VA-Pulaski VA-Patrick VA-Wythe VA-
Floyd VA-Carroll VA-
110 PM EST Tue Jan 9 2024
...GUSTY SHOWERS WILL IMPACT
NORTHEASTERN ALLEGHANY AND NORTHWESTERN SURRY COUNTIES IN
NORTHWESTERN NORTH CAROLINA...SOUTHEASTERN PULASKI...SOUTHWESTERN
FLOYD...EASTERN WYTHE...CARROLL...SOUTHEASTERN GRAYSON AND CENTRAL
PATRICK COUNTIES IN SOUTHWESTERN VIRGINIA AND THE CITY OF GALAX
THROUGH 145 PM EST...
At 110 PM EST, Doppler radar was tracking gusty showers over
Cumberland Knob, or near Ennice, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mount Airy...
Galax...
Flat Rock...
Hillsville...
Dobson...
Independence...
and Fries.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3662 8114 3703 8065 3677 8009 3631 8082
TIME...MOT...LOC 1810Z 221DEG 49KT 3657 8089
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
VFJLocal storm report, Jan 9, 2:05 PM EST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
205 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Flood 4 SSW Boonville 36.18N 80.74W
01/09/2024 Yadkin NC 911 Call Center
Center Road flooded in at least two
locations in the western part of the county
between I-77 and U.S. 501. The roads are
closed due to flooding.
&&
RABLocal storm report, Jan 9, 2:07 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
207 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Flood Yadkinville 36.13N 80.66W
01/09/2024 Yadkin NC 911 Call Center
South Van Buren Road in Yadkinville is
flooded and closed.
&&
RAB